Connect with others who understand.

sign up log in
Resources
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Always Ill On Methotrexate

Always Ill On Methotrexate

Hello there, all you lovely helpful people
I hope that you are having all a great day. Just wanted to ask the following.

Doess anybody have an experience with methotrexate suppressing the immune system so much that you catch everything going? I am on 15 mg and seem to have never ending UTI and now sore throat and burny chest. This is after week and half break from it as I was on antibiotics. It's not fully controling my symptoms and I seem to be always ill on it
Did anyone experience the… read more

A myRAteam Member said:

Hi there my name is Zoliswa from South-Africa in cape town, i had the same problem with it but in my case i couldn't keep the medication in my system as i always felt ill after taking it ,so the doctors first put me on the tablets then they had to switch and put me on the injection but that also didn't help, eventually i asked them to totally take me of the methotrexate, i had to switch but i currently forgot the name of the tablet now i also hated the side effects of it.

Kind Regards
Zoliswa

posted 3 months ago
A myRAteam Member said:

Arava (leflunomide) is sometimes prescribed rather than methotrexate. Ask you doc. Hope you get relief.

posted 2 months ago
A myRAteam Member said:

Sometimes I would notice uri symptoms or similar after. I think it can make you more prone to getting sick especially if you have already been recently exposed to a germ. I will actually skip it if if I have something big like travel that I can't afford to miss or if I even think I might be getting a bug or infection, I will postpone. My doctor said I don't need to skip if I'm sick but I am going with my gut.

posted 3 months ago
A myRAteam Member said:

I have been on methotrexate injections, once a week, for about six years. I don't have problems with infections, tho, like you do. I take 0.7 ml (17.5 mg)) each week. I'm not aware of it causing any side effects.

posted 2 months ago
A myRAteam Member said:

Yes, watch it doesn't make you become anaemic x

posted 2 months ago
Already a Member? Log in